Alabama, 2005Hail in Alabama, April 22, 2005
April 22, 2005 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 22, 3:30 AM CST, 8 hours 42 minutes earlier.
Area forecast discussion, Apr 22, 3:30 AM CST, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 AM CDT FRI APR 22 2005
.SHORT TERM...(TODAY AND TONIGHT)
HELLO WEATHER FANS. LOOKING LIKE TODAY IS GOING TO BE ONE OF THOSE
DAYS. ALREADY SEEING SOME ISOLATED STORMS FIRING ON OLD BOUNDARIES
THIS MORNING. EXPECTING THAT TREND TO CONTINUE THROUGHOUT THE
DAY...WITH HAIL BEING THE MAIN THREAT WITH THE DISORGANIZED STORMS.
BY EARLY AFTERNOON...EVERY KIND OF SEVERE WX INDICES THAT YOU WOULD
WANT WILL BE IN PLACE...SETTING THE STAGE FOR A SQUALL LINE THAT
WILL TO BEGIN TO CROSS THE CWA MID TO LATE THIS AFTERNOON. WERE
LOOKING FOR LONG LIVED BOW-ECHOS (DERECHO?) ON THE NORTH END OF THE
CWA...WHILE THE SOUTH END SHOULD SEE NOT AS LONG LIVED BOWS...HAIL
AND LITTLE MORE OF A THREAT OF ISOLATED TORNADOES. OF COURSE
ISOLATED TORNADOES ARE POSSIBLE ANYWHERE WITHIN THE CWA WITH THIS
LINE.
THANKS TO HUN...FFC...AND MOB FOR COORDINATION THIS MORNING.
JONES/90
(SATURDAY THROUGH MONDAY)
LOOKS LIKE IT WILL BE TIME TO FLIP THE SWITCH FROM COOL TO HEAT ON
THE THERMOSTAT AGAIN. AS THE LOW DEEPENS AND NORTHERLY FLOW
INTENSIFIES ON THE BACKSIDE OF THE LOW...UNSEASONABLY COOL AIR
WILL SPREAD ACROSS THE AREA SATURDAY. ALTHOUGH TEMPS WILL BE
WARM...BREEZY NORTH WINDS WILL KEEP IT FEELING A BIT COOLER. WITH
CLOUDS GRADUALLY CLEAR THROUGH THE DAY...SATURDAY LOOKS TO BE ONE
OF THOSE WIND BURN/SUN BURN DAYS AT THE BALL FIELD. OTHERWISE...
THE MAIN ISSUE IN THIS PERIOD WILL BE OVERNIGHT TEMPERATURES...
DIPPING INTO THE 30S BOTH NIGHTS. NOT TOO CONCERNED SATURDAY
NIGHT WITH WINDS STAYING UP...BUT SUNDAY NIGHT...WINDS SHOULD GO
LIGHT TO CALM...AND I WOULD NOT BE SURPRISED TO HEAR OF ISOLATED
FROST IN THE NORMALLY COLDER LOCATIONS NORTH AND EAST OF
BIRMINGHAM. STAYED A TOUCH BELOW GUIDANCE ON HIGHS...AND ABOVE
GUIDANCE ON THE LOWS...FOR NOW.
.LONG TERM...(TUESDAY THROUGH THURSDAY) STILL IN THE PROCESS OF
WORKING OUT THE DETAILS OF THE EXTENDED FORECAST...BUT GENERALLY
SPEAKING...LOOKS LAST NIGHT/S ZONAL FLOW COULD BE WRINKLED A BIT
BY A SPOKE ROTATING AROUND THE UPPER LOW. FORECAST WILL NEED
SOME ADJUSTMENT...BUT MAIN FOCUS THIS PACKAGE IS IN THE SHORT TERM.
DE BLOCK/81
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 79 51 60 35 / 70 90 20 0
ANNISTON 80 53 61 35 / 60 90 20 0
BIRMINGHAM 80 51 60 35 / 80 80 20 0
TUSCALOOSA 81 52 63 37 / 80 70 10 0
CALERA 81 52 61 36 / 80 80 10 0
AUBURN 81 59 64 39 / 40 90 10 0
MONTGOMERY 82 58 66 39 / 40 90 10 0
TROY 82 60 67 37 / 40 90 10 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 22, 6:06 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 AM CDT FRI APR 22 2005
ALZ011>015-017>050-231230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
706 AM CDT FRI APR 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION
THIS MORNING...SOME REACHING SEVERE LIMITS...WITH LARGE HAIL AS
THE THREAT. BY LATE AFTERNOON...STORMS SHOULD BECOME MUCH MORE
ORGANIZED...ALONG AND AHEAD OF A COLD FRONT...WITH DAMAGING WINDS AND
ISOLATED TORNADOES BECOMING A MUCH GREATER THREAT.
IN ADDITION TO THE POSSIBILITY OF SEVERE WEATHER...HEAVY RAINFALL
COULD RESULT IN BRIEF FLASH FLOODING. MANY LOCATIONS COULD RECEIVE
ONE TO TWO INCHES OF RAINFALL WITH THIS SYSTEM...WITH LOCALLY HIGHER
AMOUNTS OF 3 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH WEDNESDAY).
MUCH COOLER AIR FILTERING IN BEHIND THE FRONT WILL BRING SOME LIGHT
FROST TO SOME NORTHERN AREAS ON SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Apr 22, 10:00 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT FRI APR 22 2005
ALZ019-221630-
CALHOUN-
1100 AM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 1130
AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER NEW LIBERTY...MOVING EAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEW LIBERTY...
JACKSONVILLE AND PIEDMONT THROUGH 1130 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 22, 10:33 AM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CDT FRI APR 22 2005
ALZ029-221700-
RANDOLPH-
1133 AM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL NOON
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE
FROM AN APPROACHING THUNDERSTORM...
AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTH OF ROANOKE...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROANOKE THROUGH NOON
CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO DIME
SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.
Special weather statement, Apr 22, 10:46 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 AM CDT FRI APR 22 2005
ALZ021-027-028-221715-
CLAY-CLEBURNE-TALLADEGA-
1146 AM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...TALLADEGA AND
CLEBURNE COUNTIES UNTIL 1215 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IS POSSIBLE
FROM APPROACHING THUNDERSTORMS...
AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CHEAHA STATE PARK TO 8 MILES NORTH OF
SYLACAUGA...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
SYLACAUGA...CHEAHA STATE PARK...PYRITON...HEFLIN...DELTA...
MILLERVILLE...LINEVILLE AND ASHLAND THROUGH 1215 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
DIME SIZE...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF
THESE STORMS...TAKE SHELTER NOW.
Local storm report, Apr 22, 10:50 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL PINSON 33.68N 86.66W
04/22/2005 0.25 INCH JEFFERSON AL EMERGENCY MNGR
PEA SIZED HAIL IN THE PINSON/MORRIS AREA REPORTED BY
PUBLIC
1045 AM HAIL SUMITON 33.75N 87.05W
04/22/2005 0.50 INCH WALKER AL STORM CHASER
DIME SIZED HAIL IN SUMITON.
1104 AM HAIL FULTONDALE 33.62N 86.80W
04/22/2005 0.25 INCH JEFFERSON AL STORM CHASER
PEA SIZED HAIL IN FULTONDALE.
1105 AM HAIL OHATCHEE 33.78N 86.02W
04/22/2005 1.00 INCH CALHOUN AL EMERGENCY MNGR
QUARTER SIZED HAIL NEAR OHATCHEE.
1110 AM HAIL NE BIRMINGHAM 33.53N 86.80W
04/22/2005 0.50 INCH JEFFERSON AL CO-OP OBSERVER
OFFICIAL AIRPORT OBSERVER REPORTED MARBLE SIZED HAIL.
1120 AM HAIL LINCOLN 33.60N 86.14W
04/22/2005 1.00 INCH TALLADEGA AL STORM CHASER
SPOTTER REPORTED QUARTER SIZED HAIL IN LINCOLN.
1139 AM TSTM WND DMG LINCOLN 33.60N 86.14W
04/22/2005 TALLADEGA AL EMERGENCY MNGR
TREES DOWN NEAR LINCOLN.
&&
KSUMRALLSpecial weather statement, Apr 22, 11:17 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1217 PM CDT FRI APR 22 2005
ALZ027-028-221745-
CLAY-TALLADEGA-
1217 PM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND TALLADEGA
COUNTIES UNTIL 1245 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS OF 35 TO 45 MPH ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...
AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LINEVILLE TO 6 MILES SOUTHWEST OF
WINTERBORO...MOVING EAST AT 30 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WINTERBORO...SYLACAUGA...PYRITON...LINEVILLE...MILLERVILLE AND
ASHLAND THROUGH 1245 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Apr 22, 11:52 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT FRI APR 22 2005
ALZ029-038-221815-
CHAMBERS-RANDOLPH-
1252 PM CDT FRI APR 22 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH
COUNTIES UNTIL 115 PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES PER
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER WADLEY...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WADLEY...MILLTOWN...
ROANOKE...FIVE POINTS AND STROUD THROUGH 115 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Hail, Greene
- When
- April 22, 12:12 PM CST to 12:33 PM CST
- Where
- Greene County, 2 mi NW of Forkland
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -87.900
Penny size hail fell along CR 20 between Boligee and Forkland. The hail continued to fall south andeast of Forkland all the way to the Black Warrior River.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, April 22, 2005$473,000 · 1.75 in hail · 85 events
- Hail and Damaging Winds in Indiana, April 22, 2005$250,000 · 1.75 in hail · 54 events
- Hail in Louisiana, April 22, 2005$950,000 · 1.75 in hail · 6 events
- Damaging Winds in Tennessee, April 22, 2005$960,000 · 60 kt wind · 5 events
- Damaging Wind in Louisiana, April 22, 2005$800,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, April 22, 2005$90,000 · 1 in hail · 28 events
- Tornado and Hail in Alabama, April 22, 2005$155,000 · F0 · 14 events
- Hail and Damaging Winds in Illinois, April 22, 2005$59,000 · 2 in hail · 21 events
- Damaging Wind in Alabama, April 22, 2005$125,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Indiana, April 22, 2005$85,000 · 1.75 in hail · 9 events
- Flash Flooding and Flooding in Ohio, April 22, 2005$73,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Indiana, April 22, 2005$72,000 · 2.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445761.